Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS Goodland, KS

April 2, 2015Logan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Apr 2, 2015, 8:12 PM CDT for Logan County, Kansas. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2015, 8:12 PM CDT (01:12 UTC)
Expired
Apr 2, 2015, 9:15 PM CDT
In force
63 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Logan County, KS

The radar

The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 8:25 PM CDTTSTM WND DMG3 S Russell Springs, KSLARGE TREE DOWN ON COUNTY RD 270.
Apr 2, 8:26 PM CDTHAIL 0.88Winona, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2130 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WUUS53 KGLD 030112
SVRGLD
KSC109-030215-
/O.NEW.KGLD.SV.W.0003.150403T0112Z-150403T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
812 PM CDT THU APR 2 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 915 PM CDT

* AT 812 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
  OF WINONA...OR 21 MILES EAST OF SHARON SPRINGS...MOVING EAST AT 55
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OAKLEY...WINONA...MONUMENT AND RUSSELL SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3884 10148 3911 10148 3913 10082 3887 10081
      3887 10082 3871 10082
TIME...MOT...LOC 0112Z 282DEG 46KT 3897 10136 

HAIL...1.00IN
WIND...60MPH
 
$$

007
4 follow-up statements
181 
WWUS53 KGLD 030122
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
822 PM CDT THU APR 2 2015

KSC109-030215-
/O.CON.KGLD.SV.W.0003.000000T0000Z-150403T0215Z/
LOGAN KS-
822 PM CDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR LOGAN COUNTY...

AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUSSELL
SPRINGS...OR 22 MILES SOUTHWEST OF OAKLEY...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OAKLEY...WINONA...MONUMENT AND RUSSELL SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3884 10148 3911 10148 3913 10082 3887 10081
      3887 10082 3871 10082
TIME...MOT...LOC 0121Z 282DEG 46KT 3894 10120 

HAIL...1.00IN
WIND...60MPH
 
$$

007
605 
WWUS53 KGLD 030131
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
831 PM CDT THU APR 2 2015

KSC109-030215-
/O.CON.KGLD.SV.W.0003.000000T0000Z-150403T0215Z/
LOGAN KS-
831 PM CDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR LOGAN COUNTY...

AT 830 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
RUSSELL SPRINGS...OR 17 MILES NORTH OF SCOTT STATE LAKE...MOVING EAST
AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 726 PM MDT HAIL TO THE SIZE OF NICKELS 
WAS REPORTED IN WINONA.       

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OAKLEY...WINONA...MONUMENT AND RUSSELL SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3884 10148 3911 10148 3913 10082 3887 10081
      3887 10082 3871 10082
TIME...MOT...LOC 0130Z 282DEG 46KT 3891 10104 

HAIL...1.00IN
WIND...60MPH
 
$$

007
088 
WWUS53 KGLD 030155
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
855 PM CDT THU APR 2 2015

KSC109-030215-
/O.CON.KGLD.SV.W.0003.000000T0000Z-150403T0215Z/
LOGAN KS-
855 PM CDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR LOGAN COUNTY...

AT 855 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF THE MONUMENT ROCKS...OR 11 MILES SOUTHWEST OF GOVE...MOVING EAST
AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. BLOWING DUST 
CREATING NEAR ZERO VISIBILITY. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OAKLEY...WINONA...MONUMENT AND RUSSELL SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3884 10148 3911 10148 3913 10082 3887 10081
      3887 10082 3871 10082
TIME...MOT...LOC 0155Z 282DEG 46KT 3884 10063 

HAIL...1.00IN
WIND...60MPH
 
$$

007
308 
WWUS53 KGLD 030213
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
913 PM CDT THU APR 2 2015

KSC109-030223-
/O.EXP.KGLD.SV.W.0003.000000T0000Z-150403T0215Z/
LOGAN KS-
913 PM CDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY WILL EXPIRE AT
915 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GOODLAND.

LAT...LON 3884 10148 3911 10148 3913 10082 3887 10081
      3887 10082 3871 10082
TIME...MOT...LOC 0209Z 282DEG 46KT 3884 10063 

$$

007

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 7:41 PM CDT, 31 minutes earlier.

Area forecast discussion, Apr 2, 7:41 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
641 PM MDT THU APR 2 2015

.UPDATE...
ISSUED AT 641 PM MDT THU APR 2 2015

UPDATE ISSUED TO ACCOUNT FOR LATEST OBS WHERE STORMS ARE
OCCURRING. MOST OF FORECAST IS INTACT AT THIS TIME AND PLAN TO
KEEP THUNDER IN FORECAST UNTIL FURTHER NOTICE.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 209 PM MDT THU APR 2 2015

SHORT WAVE TROUGH WILL MOVE ACROSS NORTHEAST COLORADO 00Z-06Z...AND
ACROSS SOUTHWEST NEBRASKA AND NORTHWEST KANSAS 06Z-12Z. CHALLENGES
WITH THIS FORECAST ARE THE QPFS PLUS THE LOCATION/TIMING OF THE
PHASE CHANGE.

FROM 00Z TO 06Z...CLEARING OVER SOUTHEAST COLORADO HAS ALLOWED
DECENT SURFACE HEATING AND PRODUCED MOST UNSTABLE CAPES AROUND 250
J/KG. HRRR MODEL SWEEPS THIS INSTABILITY ACROSS THE FORECAST AREA
THROUGH THE EVENING. COMBINE THIS WITH SYNOPTIC ASCENT ASSOCIATED
WITH DIFFERENTIAL CYCLONIC VORTICITY ADVECTION...AND THERE WILL BE A
CHANCE OF ELEVATED THUNDERSTORMS THIS EVENING. HRRR DEVELOPS
CONVECTION AROUND GOODLAND ABOUT 01Z NEAR A SURFACE CONVERGENCE
ZONE...AND ADVECTS CONVECTION EAST THROUGH 03Z. LOW LEVELS WILL BE
SOMEWHAT COOL/STABLE...SO DO NOT EXPECT SEVERE WEATHER WITH THIS
CONVECTION.

FROM 06Z TO 12Z...COLD FRONT WILL PUSH THROUGH THE FORECAST
AREA...AND SHOULD BE MOSTLY SOUTH OF THE AREA BY 06Z. MODELS HAVE
BEEN FAIRLY CONSISTENT WITH ADVECTING MOISTURE OVER THE AREA. MODEL
CONSENSUS QPFS RANGE FROM A TENTH OF AN INCH ACROSS CHEYENNE COUNTY
COLORADO TO AROUND ONE HALF INCH ACROSS RED WILLOW COUNTY NEBRASKA.
MODEL SOUNDINGS INDICATE THE PHASE CHANGE TO SNOW WILL OCCUR ACROSS
EASTERN COLORADO AROUND 04Z...FAR WESTERN KANSAS AROUND 08Z...AND
THE FAR EASTERN PART OF THE AREA AROUND 12Z. SNOW AMOUNTS...OF
COURSE...WILL DEPENDENT ON WHEN THE PHASE CHANGE OCCURS. WILL GO
WITH 1-2 INCHES OF SNOW ACROSS YUMA COUNTY WHERE SNOW DURATIONS WILL
BE THE LONGEST...TO LESS THAN 1/2 INCH FURTHER EAST.

SHORT WAVE TROUGH WILL EJECT RAPIDLY EAST FRIDAY. AFTER SOME
LINGERING PRECIPITATION EARLY IN THE MORNING...AIR MASS WILL DRY.
TEMPERATURES WILL REMAIN COOL...IN THE 50S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 209 PM MDT THU APR 2 2015

GOING INTO THE EXTENDED PERIOD AND THE START OF THE UPCOMING
WEEKEND...UP TO A 72-HOUR PERIOD OF ABOVE NORMAL TEMPERATURES AND
VERY DRY CONDITIONS WILL ENSUE FOR THE FORECAST AREA. THROUGH NEXT
MONDAY...WEAK RIDGING AT BOTH 700/500 MB WILL GIVE WAY TO ZONAL FLOW
FROM THE WSW WHILE SURFACE FLOW DURING THIS TIME WILL BE MORE SSW AS
HIGH PRESSURE SETS UP OFF TO OUR EAST...WITH LEE-SIDE TROUGH ALSO
SETTING UP LATE IN THE WEEKEND OVER THE FRONT RANGE AND EVENTUALLY
MOVING OVER THE CWA AT THE BEGINNING OF NEXT WEEK. THIS WILL AID IN
THE WAA/LOW RH DRAW FROM MEXICO.

850 MB TEMPS START OFF THE WEEKEND IN THE +13C TO +19C ON SATURDAY
FROM LATEST GFS/ECMWF...WITH WARMEST AREAS WEST AND SOUTH. TEMPS
INCREASE INTO THE +18C TO +24C RANGE GOING INTO SUNDAY WITH AGAIN
WARMEST AREAS WEST AS WEAK RIDGING CONTINUES INTO THE PLAINS REGION.
THIS IS GOING TO BE FOLLOWED BY 850 TEMPS DIFFERING BETWEEN THE
LATEST RUNS OF THE GFS/ECMWF AS TIMING WITH SURFACE BOUNDARY FROM
THE NORTH AT ISSUE. GFS(+19C TO +25C...WARMEST SOUTH) AND ECMWF(+10C
TO +17C...WARMEST SOUTH). THE LATTER COULD MEAN EARLY/SLIGHTLY LOWER
HIGHS WITH ARRIVAL OF LOW LEVEL COOLER AIRMASS. THESE NUMBERS WILL
GIVE THE CWA HIGH TEMPERATURES WELL INTO THE 70S...WITH OVERNIGHT
LOWS INCREASING FROM THE 30S TO LOW 40S.

WITH THE STRONG WAA INTO THE REGION FOR THIS TIMEFRAME COMES THE LOW
RELATIVE HUMIDITY READINGS IN TANDEM INCREASING HIGHS. BOUNDARY
LAYER/SURFACE RH FROM LATEST GFS/ECMWF DO SHOW THE AREA OF 15
PERCENT OR LOWER STARTING IN EASTERN COLORADO...EXPANDING TO MOSTLY
WESTERN ZONES SUNDAY...THEN ENTIRE CWA FOR MONDAY AHEAD OF
BOUNDARY...BUT LATEST ECMWF DOES SHOW INCREASING RH OVER NORTHERN
ZONES DUE TO BOUNDARY ARRIVING A BIT EARLIER THAN GFS. THE
COMBINATION OF THE SSW SFC FLOW AND DOWNSLOPE MID LEVEL WINDS AT
700/500 MB COULD BRING THE FIRE WX DANGER CHANCES UP DURING THIS
TIME. AT THIS TIME LATEST BUFKIT SHOWS WINDS POTENTIALLY MIXING DOWN
IN THE 30-40KT RANGE SO WILL HAVE TO BE MONITORED...MAINLY FOR THE
AFTERNOON HOUR PERIODS.

FOR THE LATTER PORTION OF THE EXTENDED...MONDAY NIGHT THROUGH
THURSDAY...THE ENTIRE FORECAST AREA WILL BEGIN TO SEE A
LOWERING/DROP OFF IN TEMPS FROM THE ABOVE NORMAL CONDITIONS SEEN OVER
THE WEEKEND. IN FOCUS FOR THIS TO OCCUR WILL BE A SHIFTING OF THE
REMAINING MID LEVEL RIDGE TO OUR EAST AND A DEEPENING TROUGH THAT
STARTS OFF OVER THE PACIFIC NW TUESDAY...THEN INTO THE CENTRAL
ROCKIES WEDNESDAY...FOLLOWED BY A SHIFT EASTWARD INTO THE PLAINS
REGION ON THURSDAY. AS THE SYSTEM ARRIVES IN THE CENTRAL ROCKIES...A
WEAK SHORTWAVE WILL PUSH OFF THE BASE OF THE TROUGH GIVING THE
SLIGHT CHANCE FOR LIGHT PRECIP TO NORTHERN ZONES. LARGE SURFACE
RIDGE NOSING SOUTH UNDER THE SHORTWAVE WILL LIMIT ANY MAJOR CHANCES
FOR PRECIP UNTIL THURSDAY WHEN SYSTEM SHIFTS EAST OFF THE
ROCKIES...TAPPING INTO ESE SURFACE FLOW ALLOWING FOR MORE
MOISTURE/INSTABILITY TO SUPPORT HIGHER CHANCE FOR SHOWERS. SPOTS IN
EASTERN COLORADO WILL HIT A BRIEF PERIOD TOWARDS 12Z THURSDAY FOR
TEMPS TO GIVE SOME LIGHT SNOW SHOWERS...OTHERWISE TEMPS WARM ENOUGH
TO SUPPORT -RW THRU EVENT. MODEL QPF SUPPORTS 0.05-0.10" OVER A 48-
HOUR PERIOD. TEMPS MONDAY NIGHT THRU THURSDAY WILL HAVE HIGHS IN THE
MID 50S THRU THE MID 60S...COOLEST WEDNESDAY DUE TO CLOUDS FROM
SHORTWAVE MOVEMENT. OVERNIGHT LOWS WILL RANGE MAINLY IN THE MID 30S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 400 PM MDT THU APR 2 2015

KGLD...VFR CONDITIONS EXPECTED FROM TAF ISSUANCE THROUGH 02Z WITH
GUSTY NORTHEAST WINDS AND POSSIBLY A THUNDERSTORM AROUND 01Z. FROM
02Z-10Z IFR/VLIFR CIGS EXPECTED ALONG WITH NORTH WINDS GUSTING
25-30KTS BEHIND A COLD FRONTS PASSAGE. LIGHT RAIN/RAIN EXPECTED
WITH SOME REDUCED VISIBILITIES BUT THE GREATER IMPACT TO AVIATION
WILL BE THE CIGS. SOME LIGHT SNOW IS POSSIBLE AROUND 09Z FOR AN
HOUR OR SO. AROUND 11Z CIGS IMPROVE TO MVFR WITH NORTH WINDS 10KTS
OR SO. BY 16Z AND THROUGH THE REST OF THE TAF PERIOD AM EXPECTING
VFR CONDITIONS WITH A SLOW DECREASE IN CLOUDINESS AND NORTHWEST
WINDS NEAR 12KTS. UPDATES TO THE TAF ARE LIKELY DURING THE EVENING
HOURS.

KMCK...VFR CONDITIONS EXPECTED FROM TAF ISSUANCE THROUGH 01Z OR SO
WITH NORTHEAST WINDS GUSTING TOWARD 20KTS. FROM 01Z-14Z IFR CIGS
EXPECTED ALONG WITH NORTHEAST WINDS GUSTING TO 25KTS AND SOME
LIGHT RAIN. SOME LIGHT SNOW IS POSSIBLE FROM 11Z-14Z. AROUND
15Z-21Z CIGS IMPROVE TO VFR WITH NORTHWEST WINDS GUSTING 20KTS.
AFTER 22Z JUST A FEW CUMULUS CLOUDS AND NORTHWEST WINDS AROUND
10KTS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JN
SHORT TERM...MENTZER
LONG TERM...JN
AVIATION...99
Hazardous weather outlook, Apr 2, 3:49 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
249 PM MDT THU APR 2 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
249 PM MDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW THUNDERSTORMS WILL DEVELOP AFTER 4 PM MDT /5 PM CDT/ THIS
AFTERNOON ACROSS EASTERN COLORADO. THE STORMS WILL MOVE EAST
DURING THE EARLY EVENING INTO WESTERN KANSAS. SEVERE STORMS ARE
NOT EXPECTED...BUT A FEW COULD PRODUCE WIND GUSTS TO 40 MPH AND
AREAS OF BLOWING DUST.

LIGHT RAIN WILL MIX OR CHANGE TO SNOW TONIGHT ACROSS THE WESTERN
AND NORTH PORTIONS OF THE AREA. SNOW ACCUMULATIONS OF ONE TO TWO
INCHES WILL OCCUR ACROSS YUMA AND KIT CARSON COUNTIES IN
COLORADO...CHYENNE AND RAWLINS COUNTIES IN KANSAS...AND DUNDY
COUNTY NEBRASKA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

In the hours before

Local storm report, Apr 2, 7:31 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 N CHEYENNE WELLS      38.85N 102.35W
04/02/2015  E0.25 INCH       CHEYENNE           CO   TRAINED SPOTTER

            ESTIMATED WINDS ARE 40 MPH WITH BLOWING DUST.

&&

BWARREN
Special weather statement, Apr 2, 7:52 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
652 PM MDT THU APR 2 2015

COZ092-KSZ027-030130-
CHEYENNE COUNTY CO-WALLACE KS-
652 PM MDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEYENNE AND
SOUTHWESTERN WALLACE COUNTIES UNTIL 730 PM MDT...

AT 651 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF CHEYENNE WELLS...MOVING EAST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. BLOWING
DUST IS LIKELY WITH VISIBILITY SHARPLY REDUCED.

LOCATIONS IMPACTED INCLUDE...
SHARON SPRINGS...WESKAN AND ARAPAHOE.

LAT...LON 3872 10229 3891 10227 3893 10173 3870 10173
TIME...MOT...LOC 0051Z 274DEG 20KT 3882 10219

007
Special weather statement, Apr 2, 7:55 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
655 PM MDT THU APR 2 2015

KSZ027-028-030145-
WALLACE KS-LOGAN KS-
655 PM MDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN AND
NORTHEASTERN WALLACE COUNTIES UNTIL 745 PM MDT/845 PM CDT/...

AT 655 PM MDT /755 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES NORTH OF WALLACE...OR 11 MILES NORTHEAST OF
SHARON SPRINGS...MOVING EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. BLOWING
DUST IS LIKELY AND WOULD PRODUCE SHARPLY REDUCED VISIBILITIES.

LOCATIONS IMPACTED INCLUDE...
WINONA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3896 10177 3913 10175 3913 10120 3888 10123
TIME...MOT...LOC 0055Z 272DEG 30KT 3905 10166

007
Local storm report, Apr 2, 8:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
702 PM MDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND GST     2 S SHARON SPRINGS      38.87N 101.75W
04/02/2015  E55 MPH          WALLACE            KS   PUBLIC

&&

JN
Local storm report, Apr 2, 8:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
706 PM MDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TORNADO          6 SE ARAPAHOE           38.79N 102.09W
04/02/2015                   CHEYENNE           CO   LAW ENFORCEMENT

&&

BWARREN
Local storm report, Apr 2, 8:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
712 PM MDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND GST     18 S SHARON SPRINGS     38.63N 101.75W
04/02/2015  E60 MPH          GREELEY            KS   PUBLIC

            BLOWING DUST AS WELL WITH ZERO VISIBILITY

&&

JN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:16 PM CDTTornado WarningGLDGreeley, Wallace29 min
Apr 2, 7:52 PM CDTSpecial Weather StatementGLDWallace38 min
Apr 2, 7:55 PM CDTSpecial Weather StatementGLDWallace50 min
Apr 2, 8:03 PM CDTTornado Warning Tornado observedGLDWallace30 min
Apr 2, 8:27 PM CDTDust Storm WarningGLDGreeley, Wichita83 min
Apr 2, 8:38 PM CDTSevere Thunderstorm WarningGLDLogan, Wallace, Wichita26 min
Apr 2, 8:41 PM CDTSevere Thunderstorm WarningGLDGove64 min
Apr 2, 8:44 PM CDTSevere Thunderstorm WarningGLDGraham, Sheridan61 min
Apr 3, 10:29 AM CDTFire Weather WatchGLDDecatur, Gove, Graham, Logan, Norton, Rawlins and 3 more4 hr
Apr 3, 2:56 PM CDTRed Flag WarningGLDDecatur, Gove, Graham, Logan, Norton, Rawlins and 3 more30 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.